Need Some Advice and Reassurance

Discussion in 'Support' started by bill 112, Jan 12, 2016.

tinnitus forum
    1. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      Hey guys it's been awhile since I last posted here but I'm back and in need of some advice. A lot has happened since I last posted here, I met a wonderful woman who understands my condition and got me out of my bubble and gave me life again. I was exposed to more and more noise whether it be socialising, bowling or visiting her family wearing earplugs when I felt they were necessary, although I was caught by a few loud unexpected noises I survived.

      But then the big shock happened, my father suddenly passed away on October 27th which really was a hard blow to me. I was exposed to a lot of loud noise during the weeks after his death, everything from Church bells to busy pubs and restaurants.

      After all this my ears and jaw had a feeling of swelling that wouldn't go away and I had developed an infection in my arm from being run down. I eventually threw in the towel and went to my doctor and prescribed a course of antibiotics and a course of Ibuprofen. The Ibuprofen worked wonders with my H making it better than it had been in over two years!

      I finished my antibiotics and continued the Ibuprofen course for the next few weeks when one day a sudden loud noise went off near my ear and set me back to how I was at day 1. After I visited my doctor again I was taken off the Ibuprofen and put on a few Valium to control my panic and it did,I was back to my usual self again and couldn't be happier.

      That was until recently when I developed severe case of Tonsillitis and after a few days of trying to put off going to the doctor I eventually had to go back to my doctor, I was given one dose of Aspirin 600mg to ease the pain in the doctors office and then yet again put on another course of antibiotics,650mg of Penicillin to be precise.

      But since then my ears I feel at least have gone back to where I was after the loud noise incident, I feel this tightness in my neck and ears and a tingling sensation all over my body, my skin feels raw and my ears are at their worst.

      I was very against taking the Aspirin as I heard it's Ototoxic so I was apprehensive to say the least bit as I was in desperate pain I had to take it,nothing else was working.

      So my question is this, could this one dose of Aspirin damage my hearing or am I just worrying and being paranoid because I know of its ototoxicity?

      And can the Antibiotics (Calvepen) damage my hearing too?

      I'm new to talking medication with T and H and I'm just so worried that it may be making things worse.

      Any opinions are appreciated guys.

      Your friend Bill.
       
    2. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      Drug side effect is highly personal. So not being a doctor, I can't know for sure if the drugs have ototoxic effect on your T & H. Many things can make T worse. But one thing for sure is stress, anxiety and grief can aggravate T as many members here can tell you. I will advise you to stay calm and positive, so at least your T will at lease not being fuelled by these negative emotions. Try to do some calming & relaxing exercises, such as yoga, walking, hiking, or pursue some hobbies to relax you and to distract from paying attention to T.

      Also, if your T is highly annoying to cause you much stress, then without using drugs, perhaps try masking it. If you wish to do so, try these:

      TT's own audio player with great masking sounds:
      https://www.tinnitustalk.com/audioplayer/

      If you need more masking sounds, here is free ‘aire freshener’:
      http://www.peterhirschberg.com/mysoftware.html

      Rain sounds are soothing indeed. You can make your own rain sounds with this rain generator:
      http://mynoise.net/NoiseMachines/rainNoiseGenerator.php

      You can also search youtube by typing in the masking sounds, such as ‘white noise’, ‘tinnitus masking sounds’ etc. and you should get a good list of sounds to choose from.
       
      • Like Like x 1
    3. Dan H

      Dan H Member

      Location:
      Liverpool UK
      Tinnitus Since:
      12/2015
      My tinnitus started (or probably intensified after having a very mild form for a long time) during severe tonsillitis as well. I was on intravenous clarithromycin and metronidazole for about 2.5 days before switching to tablets. I noticed a high pitched sound and recently (less than a month later) I've also developed some sort of either distortion or a new reactive tone that takes the form of a low humming when certain other sounds are present, such as fridge noise or a car engine. I'm not sure if mine has been caused by ototoxicity, infection or what. I'm hoping the new reactive tone settles down as it is much more bothersome than the original tone. To make matters worse I developed tonsillitis again which I'm now back on clarithromycin for!
       
    4. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      This is what has me so worried Dan,I just don't know what to do as I've done all the research I can on Penicillin and it's supposedly safe to use and have no other choice but to take them.Another thing even though I only took one dose of Aspirin(600mg)is that enough to cause any damage to the ear?
       
    5. JohnnyMx
      Sunshine

      JohnnyMx Member

      Tinnitus Since:
      Apr/2013
      Hi Bill,

      I have read alot about Tinnitus and how to take care of our ears, and I don't think one dose of aspirin could damage your ears permanently. I know Aspirin is ototoxic, but seems to be permanent only if you take it for very long. But as billie48 told, everyone reacts different.

      I have had Tinnitus most of my live, but it just increased and became noticeble 24/7 in a long period (2 years) of constant stress, about finantials, about the health of one of my childs, and my own health. I can assure you that stress and anxiety can completely change the way you think, feel, and also how often you get sick.

      Stress can also start or make worse a TMJ problems, wich relates with alot of your symtoms.

      Take care, I think you need to focus now in your mind, stress, anxiety, and the lost of your father, and that will improve your Tinnitus as well.

      Regards!
       
      • Agree Agree x 1
    6. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      This is what has me confused guys,I've taken antibiotics and Aspirin years ago before T and H and had absolutely no issues whatsoever,but now that Ihave T and H are my ears more susceptible to ototoxic medication?Any ideas?Just really worried here
       
    7. JohnnyMx
      Sunshine

      JohnnyMx Member

      Tinnitus Since:
      Apr/2013
      I've had chronic problems with my amigdalas and flu infectiones, i think because of allergies and poor immune system from stress.

      Because of that, since Tinnitus i have had many throat infections and have used Penicilin, Amoxicilin, Claritromicina, and other antibiotics without any effects on my T or H.

      I read you used Penicillin, wich i think its ok to take for people with our conditions.

      I also read you had an improvement with your H using Ibuprofen,... again i think you should consider investigating more about TMJ... ibuprofen is an antiimflamatory medication, wich could be improving your TMJ problem and directly your H.

      If you relate your Tinnitus and H with a noise trauma, it can still be a possibility that other things could be making that T and H a bigger problem, for example health problems that you already had before the trauma, for example, TMJ, tonsilitis, neck, back, cervical problems. etc.

      Be fine, Saludos!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.